MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C156E
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 65.7mm diameter abdominal aortic aneurysm.It was reported that during the index procedure, the stent graft was difficult to track up the right femoral.Upon inspection the physician noticed the blue and grey handle were separated by roughly 2mm.It was reported that the physician removed the device to inspect the stent graft cover and it was found that the stent cover had become bent.The physician discontinued with that delivery device and successfully completed the procedure with a newly opened device.It was noted that no damage was noted to the outer packaging of the device.Per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported difficulties tracking the limb up the right femoral, and the reported 2mm separation between the blue and grey handle of the delivery system kinked graft cover, could not be determined from the pre-implant films provided.Images during implant were not available for review and the reported event could not be assessed.Post-implant ct¿s were also not returned.A pre-implant 3d-ct film report noted that the distal aorta was 22mm in diameter and calcified, and the common iliac arteries were moderately tortuous and calcified bilaterally.The right common iliac artery ranged in diameter from 12 ¿ 13mm, and the left common iliac artery ranged in diameter from 17 ¿ 12mm.The access vessel diameter¿s were not measured (noted as ¿ok); however, some anterior calcification was noted at access.Other than the calcified and moderately tortuous vessels, analysis of the returned pre-implant films did not reveal any anatomical characteristics that could explain the reported event.A device issue cannot be ruled out as a potential cause.The delivery system is expected to be returned for analysis and the results will be summarized in a separate report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary the device was slightly curved.Kinks were observed on the graft cover immediately distal to the stent stop.Scratches were visible along the length of the taper tip.The tip of the graft cover was damaged with a tear, material deformation and scratches observed.The reported separation between the grey front grip and the blue external slider was not evident on return of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7884524
Report Number2953200-2018-01306
Device Sequence Number10820063
Product Code MIH
UDI-Device Identifier00643169467583
UDI-Public00643169467583
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer09/20/2018
12/03/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/11/2018
12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR